Biography


I am a Pure Mathematician. After studying mathematics and physics at Heidelberg I did my doctorate at Imperial College under the supervision of Oliver Pretzel.

I work in algebraic combinatorics, finite permutation group theory and applications in finite geometry and reconstruction theory.

Follow this link for details of current PhD opportunities in Mathematics. But feel free to email me to discuss projects outside these areas and alternative sources of funding.

 

Career History

1985 -  University of East Anglia, Senior Lecturer 1993, Reader 1997 to date  

1984 - 1985  Research Fellow,  Institut für Wirtschaftsforschung und Wirtschaftspolitik, Universität Karlsruhe 

1983 - 1984 Visiting Professor (CNR), Università degli Studi di Milano

1979 - 1983  Lecturer in Mathematics, National University of Ireland

1976 - 1979  Doctoral studies, Imperial College (funded by IC European Exchange Scholarship and German Government)  PhD of London University 1979 and DIC 1979 

1970 - 1976  Universität Heidelberg, Diplom in Mathematik und Physik, First Class 

Visiting Appointments:  Universität Heidelberg (Deutsche Forschungsgemeinschaft), Free University of Brussels (British Council), Rome (Italian Research Council CNR), Milan (CNR), Brescia (CNR), Renyi Institut Budapest (EU), Extended visits to Shanghai (Natural Science Foundation of PR China), Beijing (NSF PR of China), Taipei (Acad Sinica Taiwan)

 

All Publications

<- Page 1 of 4 ->

Siemons, J., Smith, D.

(2014)

Some Homology Representations for Grassmannians in Cross-Characteristics,

in Journal of Mathematical Sciences

199

(3)

pp. 329-342

Full Text UEA Repository

(Article)

(Published)


Apostolico, A., Erdős, P. L., Miklós, I., Siemons, J.

(2014)

Modulated string searching,

in Theoretical Computer Science

525

pp. 23-39

Full Text UEA Repository

(Article)

(Published)


Phongpattanacharoen, T., Siemons, J.

(2013)

Metric intersection problems in Cayley graphs and the Stirling recursion,

in Aequationes Mathematicae

85

(3)

pp. 387-408

Full Text UEA Repository

(Article)

(Published)


Siemons, J., Smith, D.

(2013)

Some homological representations for Grassmannians in cross-characteristics,

in Russian Academy of Science

414

pp. 157-180

UEA Repository

(Article)

(Published)


Dalla Volta, F., Siemons, J.

(2012)

Orbit equivalence and permutation groups defined by unordered relations,

in Journal of Algebraic Combinatorics

35

(4)

pp. 547-564

Full Text UEA Repository

(Article)

(Published)


Mnukhin, V. B., Siemons, J.

(2011)

On Stanley’s inequalities for character multiplicities,

in Archiv der Mathematik

97

(6)

pp. 513-521

Full Text UEA Repository

(Article)

(Published)


Siemons, J., Levenshtein, V.

(2009)

Error graphs and the reconstruction of elements in groups,

in Journal of Combinatorial Theory, Series A

116

(4)

pp. 795-815

Full Text UEA Repository

(Article)

(Published)


Iannone, P., Inglis, M., Mejia-Ramos, J., Siemons, J., Weber, K.

(2009)

How do undergraduate students generate examples of mathematical concepts?,

in Proceedings of the 33rd Annual Conference of the International Group for Psychology in Mathematics Education

pp. 217-224

UEA Repository

(Article)

(Published)


Siemons, J.

(2008)

Permutation groups defined by unordered relations, (with F dalla Volta), Ischia Group Theory 2008,

in World Scientific Press

pp. 56-67

UEA Repository

(Article)

(Published)


Dalla Volta, F., Siemons, J.

(2007)

On solvable minimally transitive permutation groups,

in Designs, Codes and Cryptography

44

(1-3)

pp. 143-150

Full Text UEA Repository

(Article)

(Published)


Mnukhin, V., Siemons, J.

(2007)

Corrigendum to “Saturated simplicial complexes” [J. Combin. Theory Ser. A 109 (2005) 149–179],

in Journal of Combinatorial Theory, Series A

114

(3)

pp. 572-574

Full Text UEA Repository

(Article)

(Published)


Konstantinova, E., Levenshtein, V., Siemons, J.

(2007)

Reconstruction of permutations distorted by single transposition errors,

in Proceedings ISIT 2007

UEA Repository

(Article)

(Published)


Maynard, P., Siemons, J.

(2005)

Efficient reconstruction of partitions,

in Discrete Mathematics

293

(1-3)

pp. 205-211

Full Text UEA Repository

(Article)

(Published)


Pretzel, O., Siemons, J.

(2005)

Reconstruction of partitions,

in Electronic Journal of Combinatorics

11

(2 N)

pp. 1-6

UEA Repository

(Article)

(Published)


Siemons, I. J., Maynard, P.

(2005)

On the reconstruction index of permutation groups: general bounds,

in Aequationes Mathematicae

70

(3)

pp. 225-239

Full Text UEA Repository

(Article)

(Published)


Siemons, I. J., Mnukhin, V. B.

(2005)

Saturated simplicial complexes,

in Journal of Combinatorial Theory, Series A

109

(1)

pp. 149-179

Full Text UEA Repository

(Article)

(Published)


Siemons, J., Mnukhin, V.

(2004)

On the Livingstone-Wagner theorem,

in Electronic Journal of Combinatorics

11

(1)

pp. Research Paper 29, 8pp

UEA Repository

(Article)

(Published)


Maynard, P., Siemons, J.

(2002)

On the reconstruction index of permutation groups: semiregular groups,

in Aequationes Mathematicae

64

(3)

pp. 218-231

Full Text UEA Repository

(Article)

(Published)


Siemons, I. J., Zalesskii, A.

(2002)

Regular orbits of cyclic subgroups in permutation representations of certain simple groups,

in Journal of Algebra

256

(2)

pp. 611-625

Full Text UEA Repository

(Article)

(Published)


Siemons, J., Mnukhin, V.

(2002)

On Modular Homology of Simplicial Complexes: Saturation,

in Journal of Combinatorial Theory, Series A

98

(2)

pp. 377-394

Full Text UEA Repository

(Article)

(Published)


<- Page 1 of 4 ->

Key Research Interests

Algebraic combinatorics and finite permutation group theory. Reconstruction problems for permutation groups and combinatorics, applications to coding theory and graph theory. Finite geometries and related representation theory.

 

Teaching Interests

Linear Algebra, Geometry, Algebra, Combinatorics, Group Theory, Graph Theory; History of Mathematics

 

External Activities and Indicators of Esteem

Visiting Professor, Università Milano Bicocca;  Programme Assessor and European PhD Examiner in Pure Mathematics, Università di Padua;

Scientific Committee, 8th Shanghai International Conference on Combinatorics; Scientific Board, Psychology of Mathematics Education, PME 26 in 2002;

Editorial Board, Combinatorial Designs Wiley Publishers; Editorial Board, ISRN Combinatorics;

 

Grants from Royal Society, Leverhulme, EPSRC, DFG Germany, European Commision, National Science Foundation of China

Administrative Posts

Lead coordinator Tempus Joint European Project 'Discrete Mathematics and Applications', Lead coordinator Erasmus Graduate Exchange Program, MTH Director of Teaching, MTH Chairman of MTH Examinationers  (2008 - 2015)